Alert archive / Maine / Beach Hazards Statements in 2020

Beach Hazards Statement 10, NWS Gray, ME

June 27, 20204 counties in Maine

NWS Gray, ME issued this beach hazards statement at Jun 27, 2020, 3:16 AM EDT for 4 counties in Maine. It took effect at Jun 27, 2020, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 27, 2020, 3:16 AM EDT (07:16 UTC)
In effect from
Jun 27, 2020, 8:00 AM EDT
Expired
Jun 27, 2020, 8:00 PM EDT
In force
12 hr
Issued by
NWS Gray, ME

Counties Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME

The radar

The Portland,ME radar (KGYX), 73 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 7.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2020-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2020-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1896 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

373 
WHUS41 KGYX 270716
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
316 AM EDT Sat Jun 27 2020

MEZ025>028-280000-
/O.NEW.KGYX.BH.S.0010.200627T1200Z-200628T0000Z/
Sagadahoc-Lincoln-Knox-Coastal Waldo-
316 AM EDT Sat Jun 27 2020

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

* WHAT...Please check with state and local authorities regarding
  guidelines for allowed activities. The warm air temperatures in
  the upper 70s may cause people to underestimate the dangers of
  the cold water temperatures which are currently only in the 50s.

* WHERE...Sagadahoc, Lincoln, Knox and Coastal Waldo Counties.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...The cold water temperatures can quickly cause
  hypothermia to anyone immersed in the water. When the water
  temperature is below 60 degrees, the average submerged person
  could lose dexterity within minutes and be unable to accomplish
  simple tasks. Anyone on boats or paddlecraft should use extreme
  caution to avoid this threat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 27, 3:15 AM EDT, 1 minute earlier.

Area forecast discussion, Jun 27, 3:15 AM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Gray ME
315 AM EDT Sat Jun 27 2020

.SYNOPSIS...
Upper level low pressure will settle overhead over the next
several days. Chances of showers and thunderstorms will increase
moving forward toward the beginning of the week. Today will be
mostly dry as an area of rain and thunderstorms moves just south
of the forecast area, possibly catching a portion of southern
New Hampshire. Showers and thunderstorms become likely Sunday
afternoon with a few severe storms possible. High chances for
showers and thunderstorms continue, mainly during the afternoon
and evening hours Monday, Tuesday and Wednesday.

&&

.NEAR TERM /TODAY/...
Upper low continues to spin to our north today while it sends a
couple of shortwave troughs rotating around it to the south. The
most impressive of these has kicked up a convective complex over
Ohio and Pennsylvania that has evolved to form a bit of a
frontal system as well... shoving some very humid air back into
the northeastern United States. It looks like the bulk of the
rain with this will slide to our south across southern New
England today, but southern parts of New Hampshire may get in on
a little bit of this. As it moves east it will have less
instability to work with and be driven more by the moist
advection processes. Most models do not produce much
precipitation across this area even if they do bring some rain
north of the Massachusetts line. Unfortunately it looks like the
drought relief will be primarily directed to our south.
Meanwhile further to the north, closer to the upper low itself,
a few widely scattered showers or an isolated thunderstorm is
possible, perhaps enabled by differential heating in the
terrain. However, abundant cloud cover may limit destabilization
up here, so widespread activity is not expected.

It should be another relatively warm day with most areas
reaching up to around 80 degrees. It will be a bit cooler in
southwest New Hampshire where clouds and possible rain from the
system to our south prevent much warming. Warmest temperatures
will be in the middle of the CWA where a bit more sun is
expected.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
Should see much of the activity quiet down overnight, but with
the upper low in the vicinity we cannot rule out some widely
scattered showers through the night. It will be warmer as low
level moisture will be a bit greater.

For Sunday the upper low begins to shift south with another
trough axis rotating around its southern periphery and through
New England... this time during the heart of the day. This will
increase the likelihood of showers and a few thunderstorms as
well as the colder temperatures aloft move in over top of the
warm and moist low level environment. Cannot rule out some gusty
winds and small hail with any storms that develop as the
freezing level lowers and a decent amount of vertical wind shear
exists south of the upper low.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Thunderstorms, a couple possibly severe, will come to an end
Sunday evening. However, scattered shower activity will likely
continue overnight.

Beneficial rainfall appears to be forthcoming for much of the
forecast area Monday through Wednesday as upper level low
pressure aids in inducing showers and thunderstorms, mainly
during the daylight hours each day. Chances for thunderstorms
may be lesser on the coastal plain Monday as secondary low
pressure develops off the coast and allows for a cooler
northeasterly flow at the SFC. The picture doesn't look much
different for Tuesday and Wednesday with highest PoPs during the
afternoon and evening hours each day.

Over the course of the Monday-Wednesday period, several
locations will likely see 1-2 inches of beneficial rainfall.
Most deterministic guidance and ensemble information show the
most likely location for the heaviest amounts will be in the
mountains. However, since this is a mostly convective situation,
some areas will likely receive much less. The hope is that the
initial storms each day eat up the initial instability and then
end up spreading out into more of a widespread stratiform look
with occasional rumbles by late in the day during the Mon-Wed
period. There is also a low probability of isolated flash
flooding each afternoon as storms will be slow-moving.

Thereafter, the upper level low loses its grip on the forecast
area but models diverge on how the pattern sets up thereafter.
There is a loose consensus that a backdoor front will keep the
heat away come Friday.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Short Term...Mostly VFR conditions expected today, but an area
of rain and possible embedded thunderstorms is expected to move
to the south over southern New England. Southern New Hampshire
could be affected by this during the afternoon with MVFR
conditions and thunder possible. Another round of more
widespread showers and a few thunderstorms is possible on
Sunday area wide.

Long Term...Thunderstorms are expected to move offshore during
the evening hours Sunday with mainly vfr conditions overnight.
Showers and thunderstorms are likely to develop each day Mon-Wed
with associated lower conditions.

&&

.MARINE...
Short Term...Light winds and seas expected.

Long Term...Onshore flow developing towards the middle of the
week may build seas outside the bays to 5 ft.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

NEAR TERM...Kimble
SHORT TERM...Ekster
LONG TERM...Ekster
Hazardous weather outlook, Jun 26, 3:57 PM EDT, 11 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
357 PM EDT Fri Jun 26 2020

MEZ007-012-018-019-023-024-033-NHZ001>015-272000-
Northern Oxford-Southern Oxford-Interior York-
Central Interior Cumberland-Coastal York-Coastal Cumberland-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
357 PM EDT Fri Jun 26 2020

This Hazardous Weather Outlook is for Maine, southwest Maine,
western Maine, New Hampshire, central New Hampshire, northern New
Hampshire and southern New Hampshire.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

If rainfall tracks farther north on Saturday enough heat and
humidity may move into far southern New Hampshire that there is a
small chance for a isolated stronger thunderstorms.

The better chance for more widespread showers and thunderstorms will
be on Sunday afternoon. Another front will swing through the region
but more sunshine early in the day will allow for more afternoon
instability. Thunderstorms are likely to form in the afternoon and
some of these may be strong to severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ008-009-013-014-020>022-025>028-272000-
Northern Franklin-Central Somerset-Southern Franklin-
Southern Somerset-Androscoggin-Kennebec-Interior Waldo-Sagadahoc-
Lincoln-Knox-Coastal Waldo-
357 PM EDT Fri Jun 26 2020

This Hazardous Weather Outlook is for south central Maine,
southwest Maine, west central Maine and western Maine.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-272000-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
357 PM EDT Fri Jun 26 2020

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Beach Hazards Statements in Maine, 2020Every beach hazards statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.